Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Corpus Christi, TX

April 4, 2014La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2014, 3:06 AM CDT for La Salle County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2014, 3:06 AM CDT (08:06 UTC)
Expired
Apr 4, 2014, 4:00 AM CDT
In force
54 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 143 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 11:52 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3013 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WUUS54 KCRP 040806
SVRCRP
TXC283-040900-
/O.NEW.KCRP.SV.W.0002.140404T0806Z-140404T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 AM CDT FRI APR 4 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 400 AM CDT

* AT 304 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 16 MILES WEST OF WOODWARD...OR 6
  MILES SOUTH OF BIG WELLS...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODWARD...
  COTULLA...
  GARDENDALE...
  MILLETT...
  LOS ANGELES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2839 9891 2841 9940 2860 9940 2866 9903
      2865 9892
TIME...MOT...LOC 0806Z 266DEG 23KT 2849 9954

$$

PZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:43 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 4, 12:43 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 AM CDT FRI APR 4 2014

.DISCUSSION...UPDATE FOR SEVERE THUNDERSTORM WATCH 57 FOR COUNTIES
ALONG AND WEST OF U.S. 281 (MAIN THREAT OVER THE NEXT 2-3 HOURS
WILL BE ACROSS LA SALLE...MCMULLEN...AND LIVE OAK COUNTIES.
UNCLEAR HOW FAR EAST TOWARDS THE COAST THE SEVERE THREAT WILL BE
GIVE INCREASING CIN.

UPDATE FOR 06Z AVIATION BELOW.

&&

.AVIATION...COLD FRONT APPROACHING FAR NORTHWEST CWA AT 06Z...WITH
SEVERE TSTMS OCCURRING JUST NORTHWEST OF COT. SOME OF THESE STORMS
WILL PROPAGATE SOUTHEAST OVERNIGHT INTO PORTIONS OF SOUTH TEXAS...WITH
A HAIL THREAT ALONG AND WEST OF U.S. 281. UNCLEAR HOW FAR EAST
SEVERE THREAT WILL MAKE IT GIVEN INCREASING CIN ALONG THE COAST.
NEVERTHELESS...HAVE INCLUDED A VCTS IN VCT TAF 08Z-12Z AND VCSH IN
CRP TAF 10Z-13Z. ONCE THE FRONT PASSES...A TRANSITION FROM IFR TO
VFR CEILINGS IS EXPECTED DURING THE MORNING HOURS. MOST AREAS WILL
BE AT VFR LEVELS BY 15-17Z AS STRENGTHENING NORTHERLY WINDS AND MUCH
DRIER AIR PUSH INTO SOUTH TX BEHIND A SECONDARY SURGE OF HIGH
PRESSURE.

&&

.PREV DISCUSSION... /ISSUED 1126 PM CDT THU APR 3 2014/

DISCUSSION...COLD FRONT CURRENTLY APPROACHING THE FORECAST AREA.
STORMS DEVELOPING ALONG THE FRONT IN MAVERICK TO UVALDE COUNTIES.
HAVE BEEN MONITORING POTENTIAL FOR STRONG STORMS ALL NIGHT...BUT
NEEDED THE PUSH OF THIS FRONT TO BE ABLE TO LIFT THROUGH THE
CAP...AND IT LOOKS LIKE THAT HAS FINALLY BEGUN. ENVIRONMENT ABOVE
THE CAP IS CONDUCIVE TO RAPID THUNDERSTORM DEVELOPMENT WITH VERY
HIGH CAPE AND STEEP LAPSE RATES. HRRR AND RAP HAVE GOTTEN MORE
ENERGETIC WITH CONVECTIVE DEVELOPMENT TONIGHT...AND IF THE FRONT
CAN CONTINUE TO PROVIDE ENOUGH LIFT WILL EXPECT ISOLATED TO
SCATTERED STORMS TO DEVELOP AND MOVE SOUTHEAST ALONG THE FRONT
THROUGH THE LATE NIGHT HOURS. SOME OF THESE STORMS COULD BECOME
SEVERE WITH HAIL BEING THE BIGGEST THREAT EXPECTED AT THIS TIME.
GENERAL BEHAVIOR OR STORMS SO FAR HAS BEEN A RAPID
DEVELOPMENT...FOLLOWED BY A QUICK DECLINE. THAT MAY BE THE PLAN
ALL NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  62  72  63  80  /  20  30  40  40  30
VICTORIA          78  55  66  58  76  /  20  20  50  50  40
LAREDO            81  61  77  62  88  /  20  10  20  30  20
ALICE             82  59  71  60  80  /  20  20  30  40  30
ROCKPORT          79  61  70  64  77  /  20  30  50  50  40
COTULLA           78  56  70  57  82  /  10  10  20  30  20
KINGSVILLE        81  61  74  63  83  /  20  30  40  40  30
NAVY CORPUS       80  63  70  65  76  /  20  30  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...AVIATION
Hazardous weather outlook, Apr 3, 5:31 AM CDT, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT THU APR 3 2014

TXZ229>234-239>247-041030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN
COASTAL BEND THIS AFTERNOON...AND THEN ACROSS ALL OF SOUTH TEXAS
LATE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...THUNDERSTORMS COULD
APPROACH SEVERE LIMITS NEAR AND NORTH OF VICTORIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED TO VERY BRIEF CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
FRIDAY...WITH CONDITIONS IMPROVING FROM WEST TO EAST FRIDAY
AFTERNOON.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY MORNING...WITH
A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW
STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY
MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT
ARANSAS TO ALICE LINE.

THE RIP CURRENT RISK MAY BECOME ELEVATED ON SATURDAY ALONG GULF
FACING BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-041030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
531 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING ACROSS THE NEAR
SHORE WATERS THROUGH 7 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY...WITH A CHANCE
FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED
SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG
STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER
THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE.

THE RIP CURRENT RISK MAY BECOME ELEVATED ON SATURDAY ALONG GULF
FACING BEACHES.

BRIEF SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND A COLD
FRONT ON FRIDAY...AND AGAIN ON SATURDAY OVER THE OFFSHORE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

In the hours before

Special weather statement, Apr 4, 2:13 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
213 AM CDT FRI APR 4 2014

TXZ229-230-040800-
LA SALLE-MCMULLEN-
213 AM CDT FRI APR 4 2014

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN
COUNTIES...

AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDENDALE...OR 6 MILES NORTH OF COTULLA...
MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR...
  LOS ANGELES BY 230 AM CDT.
  FOWLERTON BY 245 AM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

PZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:26 AM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen49 min
Apr 4, 3:11 AM CDTSevere Thunderstorm WarningCRPJim Wells, Live Oak, McMullen49 min
Apr 4, 3:17 AM CDTSmall Craft AdvisoryCRP17 hr
Apr 4, 3:55 AM CDTSevere Thunderstorm WarningCRPJim Wells, Live Oak, Nueces, San Patricio50 min
Apr 4, 4:32 AM CDTSevere Thunderstorm WarningCRPLa Salle43 min
Apr 4, 4:39 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces51 min
Apr 4, 5:34 AM CDTSevere Thunderstorm WarningCRPWebb41 min
Apr 4, 6:03 AM CDTSevere Thunderstorm WarningCRPDuval, Webb42 min
Apr 4, 6:33 AM CDTSevere Thunderstorm WarningCRPWebb27 min
Apr 4, 6:45 AM CDTSevere Thunderstorm WarningCRPDuval, Webb45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.